advertisement
Question
Posted by: saddict | 2011/03/08

anxiety over tranquilliser

Hi
I was hoping you oculd helop me with something causing me a lot of distress
For the last 8 years every night before bed i take 0.5mg of alzam (a benzo tranquilliser). I used to take much more but for a few years have been taking half a cap.
I am so wanting to stop oit completely and so decided to break the tab further and take 0.25 every night. I became even more tired in the days and even decided to go one or two nights without the tab which i managed with. i thought that i was going tostop easily but no WHAM
I started to notice that i felt " out of my body"  tand started o feel slighty psychotic. and it took me a few weeks to realise it was just becaue i''d gone down by such a fraction. it was making life unbearable so i just went back to the 0.5.
This is making me so sad. I want o be medicine free.
I have moved cities and do not ahave a doctor here. And am not keen to find one, since a doctir in first place prescrivbed me this stuff.
How can i stop...am i hooked for life :(
please help me
what has hapened to my body

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

In days gone by, too many doctors didn't recognize or remember how easily perfectly normal people can get hoked on tranquillizers like these sleeping meds and sedatives, and prescribed them wrongly and for far too long, and worse, without helping the person come off them early and gradually, to avoid further problems.
You CAN be medicine free AND sleep well. But you should see a doc, preferably a psychiatrist who will have exprt experience in this field, to help you come off this more easily - sometimes even by switching to a different sedative which you can then in turn come off of more easily.
Fortunately, there is absolutely no need for you to remain hooked for life, and though it may have been a doc who started you on this, it would be a more expert doc who can best help[ you come off the drug and stay off

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Donnie | 2011/03/09

I know the rebound anxiety of benzos are bad news. I''ve been there. The secret in coming off benzo''s is to ween yourself off them VERY gradually. Take 3/4 your normal dose for a week or 2 and see how you feel. If you feel OK then take 1/2 your dose for another week or two and gradually reduce it in this fashion. If you feel anxiety creeping up on you just up your dose a little bit. You can even work with it in 8ths instead of quarters.
And another thing - if you THINK you are psychotic you probably are not. People with psychoses are seldom aware that their condition is at fault. The " out of body"  sensations is a type of anxiety which although extremely distressing, is completely harmless and in fact a natural way for the body to cope with anxiety. Excercise, a good diet and abstainance from alcohol and as little caffiene as possible is also a good idea.
Hang in there, you will make it!

Reply to Donnie
Posted by: What | 2011/03/08

Ive been shooting up heroin for 15 years and doing cocaine for around about 10 years, mixed in with lots of other narcotics.

If I can stand walk piss shit &  eat and fck after the above, then you should be fine UNLESS its true that psychiatric drugs are worse then street drugs, hey then your screwed!

Reply to What
Posted by: saddict | 2011/03/08

Thank you so much for your quick response and for you encouragement
I was trying to avoid the inevitable, but i will try and find someone here to help me in the process
thanks for being here with this advice

Reply to saddict
Posted by: cybershrink | 2011/03/08

In days gone by, too many doctors didn't recognize or remember how easily perfectly normal people can get hoked on tranquillizers like these sleeping meds and sedatives, and prescribed them wrongly and for far too long, and worse, without helping the person come off them early and gradually, to avoid further problems.
You CAN be medicine free AND sleep well. But you should see a doc, preferably a psychiatrist who will have exprt experience in this field, to help you come off this more easily - sometimes even by switching to a different sedative which you can then in turn come off of more easily.
Fortunately, there is absolutely no need for you to remain hooked for life, and though it may have been a doc who started you on this, it would be a more expert doc who can best help[ you come off the drug and stay off

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement